Alert archive / Arizona / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Phoenix, AZ

July 3, 2009Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 3, 2009, 10:35 PM MST for Maricopa County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2009, 10:35 PM MST (05:35 UTC)
Expired
Jul 4, 2009, 12:30 AM MST
In force
115 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 69 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2009-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2009-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2568 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 040535
FFWPSR
AZC013-040730-
/O.NEW.KPSR.FF.W.0005.090704T0535Z-090704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1035 PM MST FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1230 AM MST.

* AT 1029 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER RAINBOW 
  VALLEY.

* THE STORM WILL CAUSE WATERMAN WASH TO RUN AND THE SMALLER WASHES
  THAT FEED INTO IT TO FLOOD. MANY UNBRIDGED CROSSINGS IN THE 
  VICINITY OF RAINBOW VALLEY WILL BE IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...RURAL ROADS...AND LOW SPOTS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3328 11232 3315 11236 3319 11253 3335 11252

$$

AJ
2 follow-up statements
000 
WGUS75 KPSR 040623
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1123 PM MST FRI JUL 3 2009

AZC013-040730-
/O.CON.KPSR.FF.W.0005.000000T0000Z-090704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1123 PM MST FRI JUL 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MST FOR
CENTRAL MARICOPA COUNTY...

AT 1115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DOWNTREND TO THUNDERSTORM ACTIVITY OVER RAINBOW VALLEY. 
HOWEVER...RUNOFF WILL CONTINUE THROUGH AT LEAST MIDNIGHT CAUSING 
FLOODING OF NORMALLY DRY WASHES IN AND NEAR WATERMAN WASH ALONG WITH 
COUNTRY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3328 11232 3315 11236 3319 11253 3335 11252

$$

AJ
000 
WGUS75 KPSR 040730
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1230 AM MST SAT JUL 4 2009

AZC013-040737-
/O.EXP.KPSR.FF.W.0005.000000T0000Z-090704T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1230 AM MST SAT JUL 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM MST FOR CENTRAL
MARICOPA COUNTY...

RAINFALL OVER THE RAINBOW VALLEY AREA HAS ENDED AND RUNOFF IS NO 
LONGER EXPECTED TO BE LIFE THREATENING. THUS THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE. LINGERING RUNOFF WITHIN WASHES IN THE 
AREA...INCLUDING WATERMAN WASH...CAN BE EXPECTED TO PRODUCE A 
NUISANCE HAZARD FOR SEVERAL MORE HOURS. MOTORISTS ARE ADVISED TO USE 
CAUTION AS WATER MAY COVER LOW SPOTS IN ROADWAYS CAUSING 
HYDROPLANING OF THE VEHICLE. 

LAT...LON 3328 11232 3315 11236 3319 11253 3335 11252

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:08 PM MST, 27 minutes earlier.

Area forecast discussion, Jul 3, 10:08 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 PM MST FRI JUL 3 2009

.SYNOPSIS...
SUFFICIENT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA INTO THE
HOLIDAY WEEKEND...ALLOWING FOR AT LEAST A SLIGHT CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE UPPER HIGH
PRESSURE SYSTEM RESPONSIBLE FOR FEEDING THIS MOISTURE INTO THE
REGION WILL SHIFT TO OUR WEST AND GIVE A DRIER FLOW PATTERN TO THE
AREA NEXT WEEK. THIS WILL PUSH THE SLIGHT CHANCE OF THUNDERSTORMS
BACK GENERALLY TO THE EAST OF THE GREATER PHOENIX AREA. TEMPERATURES
WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS DURING THE NEXT
SEVEN DAYS.

&&

.DISCUSSION...
ACTIVE WEATHER LATE THIS AFTERNOON AND THIS EVENING MAINLY OVER
WEST-CENTRAL AND SOUTH-CENTRAL ARIZONA...WITH LOCALLY HEAVY RAINFALL
SEVERAL DAMAGING WIND REPORTS...AND AREAS OF DENSE BLOWING DUST.
INITIALLY...PRINCIPAL THUNDERSTORM ACTIVITY IN OUR CWA WAS CENTERED
OVER NORTHEAST LA PAZ COUNTY. BY LATE AFTERNOON...OUTFLOWS FROM
CONVECTION OVER YAVAPAI AND WESTERN GILA COUNTY PUSHED SLOWLY SOUTH
ACROSS THE GREATER PHOENIX AREA AND TRIGGERED ISOLATED STORMS...WITH
ONE SEVERE STORM NOTED JUST SOUTHEAST OF WICKENBURG JUST BEFORE 6
PM. MEANWHILE... PORTIONS OF SOUTHERN GILA COUNTY EXPERIENCED A
SECOND DAY OF VIGOROUS THUNDERSTORMS...ESPECIALLY BETWEEN 330 AND
630 PM...WITH REPORTS OF STREET FLOODING AND MINOR MUDSLIDES
REPORTED IN THE MIAMI AREA. AS THE EVENING PROGRESSED...THE FOCUS
FOR CONVECTIVE STORMS SHIFTED TO NORTHWEST PINAL COUNTY...WHERE
OUTFLOWS EMANATING FROM STRONG STORMS OVER SOUTHERN GILA AND
CENTRAL-EASTERN PIMA COUNTIES COLLIDED WITH AFOREMENTIONED
SOUTHWARD-MOVING BOUNDARY. MOST INTENSE STORM DEVELOPED OVER AND
NEAR SUN LAKES SHORTLY BEFORE 7 PM...AND CAUSED NOTABLE WIND DAMAGE
IN THAT AREA. AS OF 10 PM...STORMS WERE MOST NUMEROUS OVER WESTERN
MARICOPA AND FAR WESTERN PINAL COUNTIES...BUT A SLOW DECREASE IN
INTENSITY HAD OCCURRED DURING THE PAST HOUR. OVER THE LOWER DESERT
OF SOUTH-CENTRAL ARIZONA...EXPECT ISOLATED STORMS TO PERSIST THROUGH
AROUND MIDNIGHT...WITH A SLIGHT CHANCE FOR STORMS THE REMAINDER OF
THE NIGHT. UPDATED WX GRIDS TO REMOVE MENTION OF STORMS WEST AND
SOUTH OF MARICOPA COUNTY. GIVEN HOW WIDESPREAD STORMS OVER SOUTHERN
GILA COUNTY WERE EARLIER TODAY...PROBABLY WILL NOT SEE MUCH ACTION
IN THAT AREA THE REST OF THE NIGHT...BUT LEFT SLIGHT CHANCE WORDING
FOR THAT REGION.

.PREVIOUS DISCUSSION...
UPPER RIDGE WILL RETROGRADE TO OUR W PER SHORT-RANGE MODEL GUIDANCE.
THIS WILL PUT THE CWA IN A MORE W/NWLY FLOW OVER THE HOLIDAY
WEEKEND. THIS WILL CERTAINLY NOT PORTEND TO ANY MAJOR MOISTURE
INCREASE TO BE SURE...IN FACT WE MAY SEE SOME GRADUAL DRYING TAKE
PLACE WITH THIS PATTERN. WILL LEAVE SLIGHT CHANCES GOING RIGHT ON
THRU THE WEEKEND E OF LOWER CO RIVER VALLEY.

NEXT WEEK...BOTH ECMWF AND GFS ARE CONTINUING TO FORECAST ANOTHER
MAJOR TROUGH TO MOVE OVER THE W COAST. THIS WILL PLACE ALL BUT SE AZ
IN A MUCH DRIER FLOW PATTERN...WHEREBY AT MIDWEEK...WE MAY SEE THE
MOISTURE PUSHED BACK TO JUST SRN GILA COUNTY...OR MAYBE EVEN FURTHER
E. FOR NOW...WILL NOT CALL FOR A TOTAL SCOURING OUT OF MOISTURE
(HARD TO DO THIS TIME OF THE MONSOON)...OPTING TO LEAVE A SLIGHT
CHANCE GOING IN ZONE 24 RIGHT ON THRU THE EXTENDED. IF WE DRY
OUT...OF COURSE WE WILL HAVE A BETTER POTENTIAL OF GETTING HOTTER
AGAIN NEXT WEEK. FOR NOW...WILL KEEP MAX TEMPS FAIRLY CLOSE TO EARLY
JULY NORMS.

&&

.AVIATION...
PHX/KIWA AND SURROUNDING AIRFIELDS...
UNSETTLED CONDITIONS...WITH HIT AND MISS SHOWERS AND STORMS...WILL
CONTINUE OVER AND NEAR AIRFIELDS THROUGH AT LEAST MIDNIGHT...WITH
DECREASING CHANCE THE REST OF THE NIGHT.

KIPL/KBLH AND SURROUNDING AIRFIELDS...
DRY CONDITIONS WITH TYPICAL DIURNAL WIND PATTERN THROUGH PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
TROUGH MOVING TOWARD THE WEST COAST BY SUNDAY WILL SLOWLY SPREAD DRY
OVER THE FORECAST AREA BY TUESDAY. PRECIP CHANCES ACCORDINGLY
DECREASE. TEMPERATURES WILL ALSO INCH UP MEANING RH LEVELS WILL
DROP. SOUTHWEST WINDS COULD BE GUSTY AT TIMES DURING THE AFTERNOON
HOURS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG/HIRSCH/ESTLE
AVIATION...DG
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 3, 5:46 AM MST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
546 AM MST FRI JUL 3 2009

AZZ021>023-026>028-041300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
546 AM MST FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.
THE PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...DENSE
BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS SATURDAY AND SUNDAY...WITH A DRYING TREND
EXPECTED THEREAFTER. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS
OF 45 MPH...DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-041300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
546 AM MST FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY
WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL...AND DEADLY CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SATURDAY THROUGH THURSDAY. PRIMARY HAZARDS INCLUDE
GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-041300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
546 AM MST FRI JUL 3 2009 /546 AM PDT FRI JUL 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...LOCALLY DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

In the hours before

Local storm report, Jul 3, 5:10 PM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
510 PM MST FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             2 NW GLOBE              33.40N 110.78W
07/03/2009  E0.25 INCH       GILA               AZ   TRAINED SPOTTER

            PEA SIZED HAIL.

0500 PM     TSTM WND GST     5 N GLOBE               33.45N 110.77W
07/03/2009  M57.00 MPH       GILA               AZ   TRAINED SPOTTER

0501 PM     TSTM WND GST     5 WSW ELOY              32.73N 111.69W
07/03/2009  E45.00 MPH       PINAL              AZ   TRAINED SPOTTER

            WIND GUSTS TO 45 MPH. WOODEN FENCE KNOCKED DOWN IN YARD.

0505 PM     DUST STORM       3 WSW ELOY              32.73N 111.66W
07/03/2009                   PINAL              AZ   TRAINED SPOTTER

            ZERO VISIBILITY NEAR ARIZONA CITY.

&&

ROGERS
Special weather statement, Jul 3, 5:50 PM MST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
550 PM MST FRI JUL 3 2009

AZZ023-028-040130-
MARICOPA AZ-PINAL AZ-
550 PM MST FRI JUL 3 2009

...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 630 PM MST

AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OLBERG  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. VISIBILITIES LESS
THAN ONE QUARTER MILE ARE POSSIBLE IN BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL PINAL COUNTY...
  RURAL EASTERN MARICOPA COUNTY...

LAT...LON 3324 11171 3310 11159 3302 11179 3316 11189
TIME...MOT...LOC 0049Z 180DEG 0KT 3304 11176

JR
Special weather statement, Jul 3, 6:01 PM MST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
601 PM MST FRI JUL 3 2009

AZZ023-028-040145-
MARICOPA AZ-PINAL AZ-
601 PM MST FRI JUL 3 2009

...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 645 PM MST...

AT 558 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF QUEEN CREEK..MOVING SOUTHEAST AT
10 MPH.

HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCALLY
REDUCED VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   QUEEN CREEK...
   HIGLEY...
   EAST MESA...
LAT...LON 3334 11144 3321 11163 3337 11177 3345 11166
TIME...MOT...LOC 0059Z 313DEG 9KT 3331 11164

JR
Local storm report, Jul 3, 7:19 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
719 PM MST FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      MIAMI                   33.39N 110.87W
07/03/2009                   GILA               AZ   TRAINED SPOTTER

            STREET FLOODING. LANDSLIDES ON AREA HILLS.

0550 PM     TSTM WND DMG     MORRISTOWN              33.85N 112.62W
07/03/2009                   MARICOPA           AZ   TRAINED SPOTTER

            UTILITY TRAILER FLIPPED IN STRONG WIND AT A RESIDENCE.

0655 PM     TSTM WND DMG     1 S SUN LAKES           33.20N 111.87W
07/03/2009                   PINAL              AZ   TRAINED SPOTTER

            MULTIPLE REPORTS OF DAMAGE TO HOUSES AND ROOFTOPS NEAR
            INTERSECTION OF WALKER AND HUNT HWY.

0655 PM     DUST STORM       5 SE CHANDLER           33.25N 111.79W
07/03/2009                   MARICOPA           AZ   TRAINED SPOTTER

            DUST STORM WITH ZERO VISIBILITY NEAR OCOTILLO AND GILBERT
            ROADS.

&&

ROGERS
Local storm report, Jul 3, 7:39 PM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
739 PM MST FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     1 S SUN LAKES           33.20N 111.87W
07/03/2009                   PINAL              AZ   TRAINED SPOTTER

            *** 4 INJ *** MULTIPLE REPORTS OF DAMAGE TO HOUSES AND
            ROOFTOPS NEAR INTERSECTION OF WALKER AND HUNT HWY. 4
            MINOR INJURIES. POWER POLES BLOWN DOWN AT HWY 587 AND
            SESAME. MINOR STREET FLOODING.

&&

PADDOCK

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:15 PM MSTDust Storm WarningPSR105 min
Jul 3, 5:25 PM MSTAreal Flood AdvisoryPSRGila110 min
Jul 3, 5:50 PM MSTSpecial Weather StatementPSRPinal40 min
Jul 3, 5:52 PM MSTFlash Flood WarningPSRGila3 hr
Jul 3, 6:01 PM MSTSpecial Weather StatementPSRPinal44 min
Jul 3, 6:44 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal61 min
Jul 3, 7:05 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa115 min
Jul 3, 7:34 PM MSTDust Storm WarningPSR86 min
Jul 3, 7:38 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal52 min
Jul 3, 7:44 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Jul 3, 8:07 PM MSTAreal Flood AdvisoryPSRMaricopa113 min
Jul 3, 9:59 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal106 min
Jul 3, 11:41 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr

Nearby

Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.